×

zbMATH — the first resource for mathematics

Nonlinear elliptic boundary-value problems in unbounded domains. (English) Zbl 0780.35044
From the author’s introduction: “It is well known that in the monotone method for the elliptic boundary value problem \[ -Lu=f(x,u)\text{ in }\Omega, \qquad Bu=g(x,u) \text{ on } \partial\Omega, \] where \(L\) and \(B\) are the elliptic and boundary operators given in the form \[ Lu=\sum^ n_{i,j=1} a_{ij}(x) u_{x_ i x_ j}+\sum^ n_{i=1} b_ i(x)u_{x_ i},\qquad Bu=\alpha \partial u/\partial\nu+\beta u, \] under suitable hypotheses on \(f\) and \(g\), the iteration process \[ \begin{aligned} - &Lu^{(k)}+ cu^{(k)}= cu^{(k-1)}+ f(x,u^{(k-1)}) \quad \text{in }\Omega,\\ &Bu^{(k)}+ bu^{(k)}= bu^{(k-1})+ g(x,u^{(k-1)}) \quad \text{on } \partial\Omega\end{aligned} \] yields a unique monotone sequence \(\{u^{(k)}\}\) which converges monotonically to a solution of the boundary value problem, if \(\Omega\) is a bounded domain in \(\mathbb{R}^ n\) and the initial iteration is either an upper solution or a lower solution. (…)
In this paper we extend the above result to the case where \(\Omega\) is a general unbounded domain in \(\mathbb{R}^ n\), including the exterior of a bounded domain and the whole space \(\mathbb{R}^ n\)”.
Reviewer: M.Chicco (Genova)

MSC:
35J65 Nonlinear boundary value problems for linear elliptic equations
35J25 Boundary value problems for second-order elliptic equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Amman, H., On the existence of positive solutions of nonlinear elliptic boundary value problems, Indiana univ. math. J., 21, 125-146, (1971)
[2] Fukagai, N.; Kusano, T.; Yoshida, K., Some remarks on the supersolution-subsolution method for superlinear elliptic equations, J. math. analysis applic., 123, 131-141, (1987) · Zbl 0632.35022
[3] Keller, H.B., Elliptic boundary value problems suggested by nonlinear diffusion processes, Arch. ration. mech. analysis, 35, 363-381, (1969) · Zbl 0188.17102
[4] Keller, H.B.; Cohen, D.S., Some positone problems suggested by nonlinear heat generation, J. math. mech., 16, 1361-1376, (1967) · Zbl 0152.10401
[5] Kusano, T.; Swanson, C.A., Unbounded positive entire solutions of semilinear elliptic equations, Nonlinear analysis, 10, 853-861, (1986) · Zbl 0631.35027
[6] Ladde, G.S.; Lakshmikantham, V.; Vatsala, A.S., Monotone iterative techniques for nonlinear differential equations, (1985), Pitman Boston · Zbl 0658.35003
[7] Ladyzhenskaya, O.A.; Ural’cera, N.N., Linear and quasi-linear elliptic equations, (1968), Academic Press New York
[8] Lundberg, R.E.; Reynolds, W.C.; Rindal, R.A., A study of the behaviour of small spheres during re-entry, Sandia national laboratory report, (June 1967), SC-CR-67-2635
[9] Ni, W.M., On the elliptic equation δu + K(x)u(n+2)/(n−1) = 0, its generalization, and applications in geometry, Indiana univ. math. J., 31, 493-529, (1982) · Zbl 0496.35036
[10] Noussair, E.S., On the existence of solutions of nonlinear elliptic boundary value problems, J. diff. eqns, 34, 482-495, (1979) · Zbl 0435.35037
[11] Noussair, E.S.; Swanson, C.A., Positive solutions of quasilinear elliptic equations in exterior domains, J. math. analysis applic., 75, 121-133, (1980) · Zbl 0452.35039
[12] Opik, E.J., Physics of meteor flight in the atmosphere, (1958), Interscience London · Zbl 0082.23804
[13] Pao, C.V., On nonlinear reaction-diffusion systems, J. math. analysis applic., 87, 165-198, (1982) · Zbl 0488.35043
[14] Pao, C.V., Monotone iterative methods for finite difference system of reaction-diffusion equations, Numer. math., 46, 571-586, (1985) · Zbl 0589.65072
[15] Protter, M.H.; Weinberger, H.F., Maximum principle in differential equations, (1967), Prentice-Hall Englewood Cliffs, New Jersey · Zbl 0153.13602
[16] Sattinger, D.H., Monotone methods in nonlinear elliptic and parabolic boundary value problems, Indiana univ. math. J., 21, 979-1000, (1972) · Zbl 0223.35038
[17] Schmitt, K., Boundary value problems for quasilinear second order elliptic equations, Nonlinear analysis, 2, 263-309, (1978) · Zbl 0378.35022
[18] Sparrow, E.M.; Cess, R.D., Radiation heat transfer, (1978), Hemisphere Washington · Zbl 0102.41201
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.